Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Gray, ME

May 10, 2007Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 10, 2007, 5:27 PM EDT for Rockingham County, New Hampshire. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2007, 5:27 PM EDT (21:27 UTC)
Expired
May 10, 2007, 6:30 PM EDT
In force
63 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Rockingham County, NH

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:59 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 10, 2:59 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT THU MAY 10 2007

.SYNOPSIS...
WEAK WAVE ALOFT WILL MOVE SLOWLY ACROSS NRN NEW ENGLAND TONIGHT
AND FRIDAY...EVENTUALLY DRAGGING A COLD FRONT OFF THE COAST BY
FRIDAY NIGHT. ANOTHER WEAK COLD FRONT WILL MOVE THRU ON
SUNDAY...FOLLOWED BY BUILDING HIGH PRESSURE FOR THE START OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
WATCHING CONVECTION OVER THE GREENS AND BERKSHIRES THIS
AFTERNOON...WHICH MOSTLY SEEMS THE RESULT OF TERRAIN FORCING AND
THERMODYNAMICS...AS DYNAMIC FORCING STILL FURTHER W IN NY. WILL
HAVE TO WATCH FOR SOME ISOLATED CONVECTION OVER THE TERRAIN OF NH
FOR THE REST OF THE AFTERNOON...AS COOL AIR ALOFT WILL OFFER INCREASED
THREAT FOR HAIL SHOULD ANYTHING DEVELOP. OTHERWISE...SEA BREEZE
SHOWING A MORE EASTERLY COMPONENT TODAY...WHICH HAS ALLOWED TEMPS
ALONG AND N OF THE MID COAST TO RISE CLOSE TO 80F.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/...
OVERNIGHT...COMPACT AND WEAKENING 500 MB WAVE WILL TRACK OUT OF NY
TONIGHT...AND WORK ACROSS NRN NEW ENGLAND TONIGHT AND FRIDAY. 500
MB RIDGING AHEAD OF THIS WAVE WILL SLOW IT DOWN A BIT...AND HELP
TO FLATTEN IT OUT...AND WILL HAVE TO WAIT FOR LARGER SCALE 500MB N
OF THE BORDER TO HELP SFC THRU. THIS MEANS THE THREAT OF SHRA
OVERNIGHT AND INTO FRI AFTERNOON. BEST CHC WILL BE ACROSS THE NRN
ZONES...WHERE DYNAMIC FORCING WILL BE BEST...AND HAVE GONE LKLY
POPS THERE. FURTHER EAST AND NEAR THE COAST...SHRA LOOK TO MORE
WDLY SCT. SOME LINGERING TSRA STILL POSSIBLE THIS EVE IN NH...AND
THEN AGAIN FRI AFTERNOON AWAY FROM THE COAST...ESPECIALLY IN
PLACES WHERE SOME CLEARING MAY DEVELOP RIGHT AHEAD OF THE SFC
FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WITH THE PASSAGE OF THE COLD
FRONT FRIDAY. THE CLOUDS WILL KEEP TEMPERATURES IN THE MID 60S TO
MID 70S. THEN COOL NORTHERLY BREEZES OVER THE WEEKEND WILL DROP TEMPERATURES
TO THE MID 50S TO MID 60S. SATURDAY NIGHT WILL BE THE COOLEST WITH
LOWS IN THE 20S TO LOWER 30S. ONCE THE HIGH PRESSURE PUSHES TO OUR
SOUTH TEMPERATURES WILL START REBOUNDING TO THE 60S MONDAY AND
TUESDAY. NEXT CHANCE FOR SHOWERS AFTER THE DRY WEEKEND WILL BE
MONDAY NIGHT AND TUESDAY AS THE LOW IN CANADA DRAGS A FRONTAL
SYSTEM ACROSS THE REGION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR WILL PERSIST THRU THE AFTERNOON...ALTHOUGH WILL HAVE TO WATCH
FOR CONVECTION NEAR KLEB FOR THE NEXT FEW HOURS. TONIGHT...EXPECT
STRATUS FORMATION TO START IN THE 01-04Z FORMATION...FIRST AT
KPWM/KPSM/KAUG...THEN LATER AT KCON/KLEB. THIS WILL BRINGS CIGS
DOWN BELOW 2K FT...AND POSSIBLY INTO IFR LATE TONIGHT. AFTER
SUNRISE...CIGS EXPECTED TO IMPROVE TO MVFR ON THE COAST AND VFR
INLAND...ALTHOUGH THREAT FOR SHRA WILL REMAIN THRU THE MORNING.

&&

.MARINE...
SEAS COULD GET CLOSE TO SCA LVLS ON FRIDAY DUE TO INCREASED SW
WINDS AND SOME SWELL.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...CEMPA
NEAR TERM...CEMPA
SHORT TERM...CEMPA
AVIATION...CEMPA
MARINE...CEMPA
Hazardous weather outlook, May 10, 3:26 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
326 AM EDT THU MAY 10 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-110730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
326 AM EDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-110730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
326 AM EDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 10, 3:15 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT THU MAY 10 2007

NHZ005-007-008-102015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
315 PM EDT THU MAY 10 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 415 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF SUNAPEE...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT NEWPORT
SUNAPEE...CROYDON...NEW LONDON...WILMOT AND SPRINGFIELD THROUGH 415
PM EDT.

OTHER STRONG STORMS FORMING ACROSS SOUTHEAST SULLIVAN COUNTY MAY
AFFECT THE REMAINDER OF SULLIVAN AND WESTERN MERRIMACK COUNTIES
THROUGH 415 PM AS WELL.

WIND GUSTS TO 35 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HAYES
Special weather statement, May 10, 3:48 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT THU MAY 10 2007

NHZ007-102045-
SULLIVAN-
348 PM EDT THU MAY 10 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY THROUGH 445 PM
EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES EAST OF CLAREMONT...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
SUNAPEE...CROYDON...GRANTHAM AND SPRINGFIELD THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, May 10, 4:14 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
414 PM EDT THU MAY 10 2007

NHZ005-007-008-102115-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
414 PM EDT THU MAY 10 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 515 PM EDT...

AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF
CROYDON...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT NEWPORT...GRANTHAM... CROYDON...
SPRINGFIELD...WILMOT...ORANGE AND GRAFTON THROUGH 515 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN
ADDITION...AS MUCH AS 2 INCHES OF RAIN MAY FALL IN SOME LOCATIONS
THROUGH 515 PM. THIS WILL RESULT IN LOCALIZED STREET FLOODING...AS
WELL AS SHARP RISES ON CREEKS AND STREAMS.

HAYES
Special weather statement, May 10, 4:46 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
446 PM EDT THU MAY 10 2007

NHZ008-102145-
MERRIMACK-
446 PM EDT THU MAY 10 2007

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 545 PM
EDT...

AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS CENTERED 12 MILES SOUTH
OF HENNIKER...MOVING NORTH AT 15 MPH. THESE STORMS WILL AFFECT
DUNBARTON...BOW...HOPKINTON AND CONTOOCOOK THROUGH 545 PM EDT.

AS THE CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS MOVES INTO
SOUTHERN MERRIMACK COUNTY...AS MUCH AS ONE AND ONE-HALF INCHES OF
RAIN MAY FALL. THIS WOULD RESULT IN LOCALIZED STREET FLOODING...AS
WELL AS SHARP RISES ON CREEKS AND STREAMS.

IN ADDITION...STRONGER STORMS WILL PRODUCE HAIL UP TO ONE HALF INCH
IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 MPH.

IF YOU PLAN TO BE OUTSIDE THROUGH EARLY EVENING...BE ON THE ALERT
FOR THREATENING WEATHER.

HAYES
Special weather statement, May 10, 5:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
524 PM EDT THU MAY 10 2007

NHZ013-102230-
INTERIOR ROCKINGHAM-
524 PM EDT THU MAY 10 2007

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 630 PM
EDT...

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF WINDHAM...MOVING NORTH
AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT SALEM...WINDHAM...
ATKINSON...LONDONDERRY...HAMPSTEAD CHESTER AND AUBURN THROUGH 630 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.